Illinois, 2003High Wind in Illinois, June 10, 2003
June 10, 2003 · NWS ILX · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 10, 2:00 AM CST, 4 hours 15 minutes earlier.
Area forecast discussion, Jun 10, 2:00 AM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
300 AM CDT TUE JUN 10 2003
UNSETTLED WEATHER PATTERN IN STORE THIS WEEK ACROSS CENTRAL IL AS
SHORT WAVES AND SURFACE BOUNDARIES INTERACT WITH A WARM AND HUMID
AIR MASS. LEANED WITH THE GFS MODEL THIS RUN WITH MORE SUPPORT FROM
THE UKMET AND CANADIAN MODELS. FORECAST CONCERN IS ADDRESSING SLIGHT
RISK OF SEVERE TODAY AND TONIGHT AND POTENTIAL FOR HEAVY RAINS
THROUGH WED. ALSO WILL NEED TO SEE WHERE BOUNDARY WILL GO AS THIS
WILL BE THE BEST FOCUS FOR CONVECTION THE NEXT COUPLE OF DAYS.
LARGE MCS OVER SOUTHERN IA AND NORTHERN MO EARLY THIS MORNING AND
MOVING SE ACROSS MO AND TOWARD NW IL. STRONGEST STORMS MOVING SE
ACROSS MO AND SUPPORTED BY 50 KT LOW LEVEL JET WITH GOOD MOISTURE
AND WARM AIR ADVECTION. 1000 MB LOW WAS JUST WEST OF SIOUX FALLS SD
WITH A FRONT EXTENDING FROM FAR EASTERN SD AND NEBRASKA INTO CENTRAL
KS. THIS ACTIVITY SHOULD GRADUALLY WEAKEN THIS MORNING AND BECOME
MORE ELEVATED AS IT MOVES INTO A MORE STABLE ENVIRONMENT OVER
CENTRAL IL. WILL CONTINUE LIKELY POPS TODAY FOR MCS ACTIVITY THIS
MORNING ESPECIALLY WEST OF I-55 AND FOR REDEVELOPMENT THIS AFTERNOON
AS ATMOSHPERE DESTABLIZES DURING MIDDAY WITH DAYTIME HEATING. MODELS
NOT QUITE AS UNSTABLE TODAY AS WHAT THEY WERE SHOWING WITH
YESTERDAYS RUNS. SURFACE DEWPOINTS RISE INTO THE MID TO UPPER 60S
WHILE LIFTED INDICES AT LEAST MINUS 2 TO 4C AND CAPES AT LEAST
1000 TO 1500 J/KG. THINK CONVECTION FOCUS OVER NW CWA THIS MORNING
TO SHIFT INTO SE CWA LATER TODAY AND TONIGHT AND INTO WED AS FRONTAL
BOUNDARY SHIFTS SE INTO SOUTHERN IL/IN. ETA CONTINUES TO BE FURTHER
NORTH WITH FRONT AND QPF AS FAR NORTH AS I-80 WED AND THU. SOUTHERN
STREAM SHORT WAVE NEAR THE TX/NM BORDER MOVES INTO SOUTHERN IL/IN
WED AND ENHANCES CONVECTION IN SE CWA AND WILL CONTINUE MENTION OF
HEAVY RAIN WED FROM I-70 SOUTH. AMPLE GULF MOISTURE AVAILABLE WITH
PRECIPITABLE WATER VALUES OF 1.5 TO 2 INCHES AND COULD SEE A COUPLE
OF INCHES OF RAIN SE ILX CWA THRU WED NIGHT. WILL HOLD OFF ON FLOOD
WATCH AS FFG VALUES ARE RELATIVELY HIGH...BUT AREAS FROM I-70 SE
WILL HAVE TO BE WATCHED. WILL ELEVATE SE AREAS INTO LIKELY CAT OF
CONVECTION AND ADD CHANCE TO CENTRAL/I-72 CORRIDOR WED AND WED NIGHT.
MODELS TENDING TO KEEP THE BOUNDARY OVER SOUTHERN IL/IN LATE THIS
WEEK AND INTO THE WEEKEND WHERE BEST CHANCE OF CONVECTION WILL BE.
WILL KEEP CHANCE OF CONVECTION NORTH OF I-70 TOO FROM FRIDAY ON AS
UNCERTAINTY IN SHORT WAVES AND BOUNDARY POSITION THAT FAR OUT. DOES
LOOK DRIER THE FURTHER NORTH YOU GET INTO THE GREAT LAKES WITH HIGH
PRESSURE PRESENT AT THE SURFACE AND ALOFT.
.ILX...NONE.
HUETTL
Hazardous weather outlook, Jun 10, 4:50 AM CST, 1 hour 25 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-111100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
550 AM CDT TUE JUN 10 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHEAST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TODAY OVER THE
ENTIRE AREA. THE BEST CHANCE FOR SEVERE WEATHER WILL BE THIS
AFTERNOON AND EVENING. THE PRIMARY THREAT FROM THE STORMS WILL BE
FROM DAMAGING WINDS AND HAIL. HEAVY RAINS ARE ALSO EXPECTED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
UNSETTLED WEATHER WILL CONTINUE THROUGH THE PERIOD. STRONG TO
POSSIBLY SEVERE STORMS ARE POSSIBLE ON WEDNESDAY OVER SOUTHERN
PORTIONS OF THE AREA...MAINLY ALONG AND SOUTH OF I-70. HEAVY RAINS
ARE ALSO EXPECTED WEDNESDAY ALONG AND SOUTH OF I-70 WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC
AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT:
HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL
IN LOWER CASE.
HALL
High Wind, Woodford
- When
- June 10, 6:15 AM CST to 6:22 AM CST
- Where
- Woodford forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.788, -89.211 (the zone’s center; the record gives no point)
High gradient winds blew down numerous trees, tree limbs and power lines. Several sheds and barns were damaged.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Illinois, June 10, 20032 injured · F2 · 1 event
- Hail and Damaging Wind in Texas, June 10, 2003$1.3 million · 1.75 in hail · 7 events
- High Wind in Iowa, June 10, 2003$1.0 million · 51 kt wind · 4 events
- Damaging Wind in Louisiana, June 10, 2003$120,000 · 55 kt wind · 1 event
- Flash Flooding and Hail in Oklahoma, June 10, 2003$1,000 · 1.75 in hail · 45 events
- Damaging Wind in Florida, June 10, 2003$60,000 · 60 kt wind · 1 event
- Damaging Wind in Arkansas, June 10, 20031 injured · $29,000 · 65 kt wind · 1 event
- Damaging Wind in Texas, June 10, 2003$40,000 · 55 kt wind · 1 event
- Tornado in Illinois, June 10, 2003F1 · 1 event
- Hail in Montana, June 10, 2003$30,000 · 0.88 in hail · 1 event
- Damaging Wind in Alabama, June 10, 2003$27,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Tennessee, June 10, 2003$10,000 · 1 in hail · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5363042.